MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MU-110A; MAIN UNIT FOR THE PSG-1100

NIHON KOHDEN CORPORATION MU-110A; MAIN UNIT FOR THE PSG-1100
Model Number MU-110A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Temperature Problem (3022)
Health Effect - Clinical Codes Blister (4537); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that on 11/06/2023 they had another occurrence of the pulse oximeter (spo2 finger probe) leaving skin blisters on the patient finger.The issue is not for the psg-1100a system itself, and is for accessory spo2 probe being used with the system.Other related tickets: 300337771, 300337766, 300340025, 300340026 - different third party probe being used.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device.The following device was used in conjuction with the psg-1100a system and was the probe that failed: spo2 probe model: tl-631t3 / p311c sn: ni device manufacturer date: ni unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Event or Problem Description
The customer reported that on 11/06/2023 they had another occurrence of the pulse oximeter (spo2 finger probe) leaving skin blisters on the patient finger.Other related tickets: 300337771, 300337766, 300340025, 300340026 - different third party probe being used.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that they had 5 separate occurrences of the pulse oximeter (spo2 finger probe) leaving skin blisters on the patient's finger.This report is to document the occurrence dated 11/06/2023.There was no issue with the psg-1100a system itself.The issue was reported to be with the spo2 probe accessory used with this psg system.Investigation summary: as no devices were returned for evaluation relating to this event, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.The customer was contacted for the return of the device, but these requests were left unanswered.The customer reported that the probe was attached to the same site for 7 hours 30 min.A possible cause may include user error with device set-up for the patient's condition.The tl-631t3 operator's manual states that the maximum attachment time for one measurement site is 8 hours, however, the measurement site should be checked and changed more frequently for patients with certain conditions such as sensitive skin or poor blood circulation.Prolonged attachment of the spo2 probe at the same site may cause skin problems for patients with these conditions.The spo2 probe should also not be used on patients undergoing photodynamic therapy or magnetic resonance exams.Blisters forming with the use of the device have only been reported from duke university medical center.As such, it may be likely that the probes were placed on the patients' fingers incorrectly.Pinching and friction are also a common cause of blisters.If the sensor is too loose or too tight on a patient's finger, it may result in a blister.The operator's manual for the probe contains warnings that warn to take extreme care when removing the probe and attachment tape from the patient, and to check the blood circulation condition by observing the skin color and condition at the skin peripheral to the probe attachment site.The following related complaints were reported in separate mdrs: (b)(4) - a different probe was in use.(b)(4)- a different probe was in use.(b)(4) - a different probe was in use.(b)(4) - a different probe was in use.Additional device information: d10 concomitant medical device.The following device was used in conjuction with the psg-1100a system and was the probe that failed: reusable spo2 probe: model: tl-631t3 / p311c.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.Additional information: b4 date of this report.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.
 
Event or Problem Description
The customer reported that they had 5 separate occurrences of the pulse oximeter (spo2 finger probe) leaving skin blisters on the patient's finger.This report is to document the occurrence dated 11/06/2023.
 
Additional Manufacturer Narrative
Corrected information: d1 brand name: corrected the brand name from psg-1100a to mu-110a.D4 additional device information / model #: corrected the model # from psg-1100a to mu-110a.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description
The customer reported that that they had 5 separate occurrences of the pulse oximeter (spo2 finger probe) leaving skin blisters on the patient's finger.This report is to document the occurrence dated (b)(6) 2023.

Brand Name
MU-110A
Common Device Name
MAIN UNIT FOR THE PSG-1100
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18378753
Report Number8030229-2023-03947
Device Sequence Number7579750
Product Code GWQ
UDI-Device Identifier04931921108437
UDI-Public(01)04931921108437
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-110A
Device Catalogue NumberMU-110AK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer03/08/2024
03/08/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/13/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPO2 PROBE; SPO2 PROBE; TL-631T3 / P311C
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown